Please use this identifier to cite or link to this item: http://hdl.handle.net/11717/3318
Title: Impulse response of cantilever cylindrical shells with discontinuity in thickness subjected to axisymmetric load
Authors: Stanley, A.J.
Ganesan, N.
Keywords: Boundary conditions; Degrees of freedom (mechanics); Finite element method; Loads (forces); Shells (structures); Stresses; Displacement; Step ratio; Uniform internal pressure; Structural analysis
Issue Date: 1995
Citation: Computers and Structures, 57(4), 623-634
Abstract: Cylindrical shells with discontinuity in the thickness and subjected to axisymmetric impulse loads have been analyzed. The impulse loads considered are uniform internal pressure and circular ring load at the tip. The semi-analytical finite element method is used for the analysis. A thin shell finite element with four degrees of freedom per node is used. Three shell models are analyzed for possible reduction of maximum displacements and maximum dynamic stresses by choosing the discontinuity at different locations. Numerical results are presented for clamped-free boundary condition and for various step-ratios in the thickness. The weight of the shell is kept constant for various step-ratios. It has been shown that the maximum displacements and maximum dynamic stresses decrease for certain types of thickness variations presented in this paper. ? 1995.
URI: http://dx.doi.org/10.1016/0045-7949(95)00055-L
http://hdl.handle.net/11717/3318
ISSN: 457949
Appears in Collections:Articles

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.